MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101040
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during the coil embolization, resistance was experienced as the coil was being advanced through the microcatheter.The physician pull back the coil and only the delivery wire came out.The coil was stuck inside the microcatheter.The coil and microcatheter were removed from patient¿s body without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
A review of the device history record confirmed that the device met all material, assembly and performance specifications.The device was returned in its introducer sheath and dispenser hoop along with the microcatheter associated.The delivery wire and introducer sheath were found to be kinked likely due to handling.Functional testing could not be performed as the coil was detached from the delivery wire.The main coil was noted to be in the micro catheter when a patency test was performed and it was noted that there was an object blocking the patency mandrel.The catheter was cut and the coil sustained stretching and damage to the distal end but was able to be removed.There was a significant amount of procedural fluid (blood) on the coil when removed from the catheter.The delivery wire was kinked and is suggestive of resistance during the procedure.It is likely that backflow of blood occurred and that the coil broke from the delivery wire at the main junction due to resistance experienced.Information available indicated that the device was confirmed to be in good condition prior to use.It is likely that the break as well as damages observed to the main coil were due to some procedural/anatomical factor limiting its performance.Based on the investigation results and available information an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET XL 360 STANDARD 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6478563
Report Number3008881809-2017-00102
Device Sequence Number655148
Product Code HCG
UDI-Device Identifier04546540711274
UDI-Public(01)04546540711274(17)190630(10)19138997
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model NumberM0036101040
Device Catalogue NumberM0036101040
Device Lot Number19138997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date04/10/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)